Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 102, NWS Austin/San Antonio, TX

September 7, 2025Edwards County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Sep 7, 2025, 7:43 AM CDT for Edwards County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2025, 7:43 AM CDT (12:43 UTC)
Expired
Sep 7, 2025, 10:45 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Edwards County, TX

The radar

The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 0.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
438 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

364 
WGUS54 KEWX 071243
FFWEWX
TXC137-071545-
/O.NEW.KEWX.FF.W.0102.250907T1243Z-250907T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
743 AM CDT Sun Sep 7 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  North Central Edwards County in south central Texas...

* Until 1045 AM CDT.

* At 743 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           highways and streets.

* Some locations that will experience flash flooding include...
  mainly rural areas of North Central Edwards County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3028 9999 3026 10012 3021 10030 3017 10037
      3015 10048 3029 10063 3029 9987 3027 9987

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

PLATT
1 follow-up statement
561 
WGUS74 KEWX 071540
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
1040 AM CDT Sun Sep 7 2025

TXC137-071550-
/O.EXP.KEWX.FF.W.0102.000000T0000Z-250907T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Edwards TX-
1040 AM CDT Sun Sep 7 2025

...FLASH FLOOD WARNING AT 1045 AM CDT THIS MORNING FOR NORTH CENTRAL 
EDWARDS COUNTY HAS BEEN REPLACED WITH A FLOOD ADVISORY...

&&

LAT...LON 3028 9999 3026 10012 3021 10030 3017 10037
      3015 10048 3029 10063 3029 9987 3027 9987

$$

PLATT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 5:52 AM CDT, 1 hour 51 minutes earlier. Its key messages:

  • Locally heavy rain is possible across South Central Texas today. Localized flooding is possible.
  • Dry weather returns late Monday and continues through the work week with cooler mornings and warmer afternoons.
Area forecast discussion, Sep 7, 5:52 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
552 AM CDT Sun Sep 7 2025

.KEY MESSAGES...

- Locally heavy rain is possible across South Central Texas
  today. Localized flooding is possible.

- Dry weather returns late Monday and continues through the work
  week with cooler mornings and warmer afternoons.

&&

.SHORT TERM (THROUGH MONDAY)...
Post-frontal air, evaporative cooling, and loss of daytime heating
have stabilized the atmosphere over most of South-Central Texas with
the front now south of our region. However, easterly to
southeasterly 925-850mb low-level flow atop the frontal surface is
expected to push moisture across the Winter Garden region and
northward along the Rio Grande into the southern Edwards Plateau.
This moist isentropic lift is forecast to lead to another round of
scattered showers and storms across South-Central Texas,
beginning pre-dawn early Sunday morning and continuing through
the day. The morning activity is expected start over the Rio
Grande to western Hill Country near the main moisture transport
axis before opportunities for isolated to scattered showers and
storms spread throughout the rest of South-Central Texas with
the aid of modest daytime heating in the afternoon.

Precipitable water values should hover in the 1.7 to 2.2 inch range
today (with western portions of our CWA above the 90th percentile
for this time of year), so locally heavy downpours are possible. The
Weather Prediction Center continues to highlight a Level 1 of 4 risk
for excessive rainfall capable of causing localized flash flooding
for most of South-Central Texas south of US 290. Water vapor imagery
and model data indicate a lack of distinct shortwaves embedded in
the westerly flow aloft, so timing and placement of storms will be
heavily impacted by individual outflow boundaries. Chances for
heavier rains and better storm coverage are higher across the Rio
Grande Plains and southern Edwards Plateau/western Hill Country with
the better moisture transport. Atmospheric conditions look similar
to yesterday, so rainfall amounts could be similar with localized
pockets of 2 to 4 inches of rain embedded within broader totals up
to about a half inch. Later today, increasingly northerly mid-level
flow should start to bring drier air form the north, pushing the
moist airmass out of our area tonight and bringing rain chances down
north to south. Near-surface southerly winds will allow moisture to
hang around a little longer over the southern Edwards Plateau and
Rio Grande Plains, so isolated shower and storm chances (20 to 40
percent chance) look to linger Sunday night through Monday for those
areas.

Like Saturday, temperatures today will be influenced by the rain,
but in general the post-frontal air will help keep temperatures
below average. Highs should generally be in the 80s across South-
Central Texas, though the spread of rain cooled air could keep some
areas in the 70s for most of the daytime. Lows Monday morning range
from the 60s north of Highway 90 to the low 70s to the south, and
slightly drier conditions Monday should pave the way for slightly
higher highs in the upper 80s and to low 90s that afternoon.

&&

.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...
After the busier weather this weekend, the week ahead should be a
quiet one. A mid-level ridge builds across Texas and then stays put
for the rest of the week. That sets the stage for dry conditions
throughout the depth of the atmosphere, so expect wide temperature
ranges each day. Daytime highs will gradually work their way up into
the mid to upper 90s by midweek, while the midweek mornings
will be a better pastiche of fall weather with lows in the low
to mid 60s across Central Texas and upper 60s to around 70s
farther south. As the ridge axis spins around, those lows
moderate slightly as some Gulf moisture seeps in, but otherwise
we have mid-60s to low 70s for morning lows continuing through
the upcoming weekend.

Aside from the low chance of the occasional isolated afternoon
seabreeze shower over the Coastal Plains and Winter Garden region
later in the week, dry and rain-free conditions are forecast across
South-Central Texas through next weekend.

&&

.AVIATION (12Z SUNDAY THROUGH MONDAY)...
SHRA/TSRA will continue to develop this morning into the early
afternoon hours and have maintained PROB30s for all sites. Will
monitor for possible prevailing or TEMPOs. Areas of MVFR CIGs
will lift to VFR by midday and prevail this afternoon through
Monday morning. E to SE winds prevail out west at KDRT with N
to NE elsewhere. Speeds of less than 10 KTs can be expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              70  91  66  94 /  10  10   0   0
Austin Bergstrom Intl Airport  70  91  64  94 /  10  10   0   0
New Braunfels Muni Airport     70  92  66  94 /  20  10   0   0
Burnet Muni Airport            66  87  64  90 /  10  10   0   0
Del Rio Intl Airport           72  90  72  92 /  30  40   0   0
Georgetown Muni Airport        68  89  62  91 /  10  10   0   0
Hondo Muni Airport             70  90  68  93 /  20  20   0  10
San Marcos Muni Airport        69  93  64  95 /  10  10   0   0
La Grange - Fayette Regional   69  90  64  92 /  10  10   0   0
San Antonio Intl Airport       72  91  69  94 /  20  20   0   0
Stinson Muni Airport           74  92  71  95 /  20  10   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Tran
LONG TERM...Tran
AVIATION...04

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 4:12 AM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Real, Uvalde5 hr
Sep 7, 5:48 AM CDTAreal Flood AdvisoryEWXBandera, Edwards, Real, Uvalde3 hr
Sep 7, 6:42 AM CDTFlash Flood Warning Considerable damage threatEWXBandera, Edwards, Kinney, Medina, Real, Uvalde3 hr
Sep 7, 8:32 AM CDTRiver Flood WarningEWXVal Verde11 hr
Sep 7, 9:13 AM CDTFlash Flood Warning Considerable damage threatEWXUvalde, Zavala3 hr
Sep 7, 9:38 AM CDTAreal Flood AdvisoryEWXBandera, Edwards, Kinney, Medina, Real, Uvalde3 hr
Sep 7, 10:01 AM CDTAreal Flood AdvisoryEWXZavala3 hr
Sep 7, 10:24 AM CDTAreal Flood AdvisoryEWXGuadalupe3 hr
Sep 7, 10:40 AM CDTAreal Flood AdvisoryEWXEdwards3 hr
Sep 7, 12:16 PM CDTAreal Flood AdvisoryEWXBexar3 hr
Sep 7, 12:18 PM CDTAreal Flood AdvisoryEWXUvalde, Zavala117 min
Sep 7, 2:13 PM CDTAreal Flood AdvisoryEWXMaverick3 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.